MAUDE Adverse Event Report: ROCHE DIAGNOSTICS BILIRUBIN TOTAL GEN.3; DIAZO COLORIMETRY, BILIRUBIN

ROCHE DIAGNOSTICS BILIRUBIN TOTAL GEN.3; DIAZO COLORIMETRY, BILIRUBIN
Catalog Number 08056960190
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The analyzer serial number is (b)(6).The qc recovery data provided was acceptable but showed some imprecision.The investigation is ongoing.
 
Event or Problem Description
There was an allegation of questionable bilirubin total gen.3 results for 9 patient samples on a cobas c 503 analytical unit.The customer observed high total bilirubin results which prompted them to repeat patient samples on another c503 analyzer with a different reagent lot.For sample 1, the initial total bilirubin result was 26.7 umol/l.The sample was repeated on another analyzer and the result was 7.9 umol/l.For sample 2, the initial total bilirubin result was 34.7 umol/l.The sample was repeated on another analyzer and the result was 12.3 umol/l.For sample 3, the initial total bilirubin result was 43 umol/l.The sample was repeated on another analyzer and the result was 13.6 umol/l.For sample 4, the initial total bilirubin result was 34.9 umol/l.The sample was repeated on another analyzer and the result was 4.7 umol/l.For sample 5, the initial total bilirubin result was 21.9 umol/l.The sample was repeated on another analyzer and the result was 11.2 umol/l.The customer also performed precision testing on the affected analyzer using patient samples.For sample 6, the initial total bilirubin result was 22.4 umol/l.The sample was repeated on the same analyzer twice and the results were 14.8 umol/l and 15.1 umol/l.For sample 7, the initial total bilirubin result was 25.3 umol/l.The sample was repeated on the same analyzer 5 times and the results were 8.83 umol/l, 57.7 umol/l, 2.91 umol/l, 1.86 umol/l, and 4.19 umol/l.For sample 8, the initial total bilirubin result was 21.4 umol/l.The sample was repeated on the same analyzer 3 times and the results were 4.97 umol/l, 8.53 umol/l, and 4.59 umol/l.For sample 9, the initial total bilirubin result was 27.6 umol/l.The sample was repeated on the same analyzer twice and the results were 17.2 umol/l and 16.4 umol/l.
 
Additional Manufacturer Narrative
The alarm trace showed multiple sample short, abnormal liquid level, and abnormal sample probe aspiration errors.The field service engineer (fse) found that the water pressure had slightly increased.The customer replaced the reagent pack with a different lot number, and the issue was resolved.The investigation determined the event was consistent with a handling, storage, or shipping issue with the particular reagent pack.

Brand Name
BILIRUBIN TOTAL GEN.3
Common Device Name
DIAZO COLORIMETRY, BILIRUBIN
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22904124
Report Number1823260-2025-02631
Device Sequence Number8018151
Product Code CIG
UDI-Device Identifier07613336121078
UDI-Public07613336121078
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K131544
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Catalogue Number08056960190
Device Lot Number845890
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/07/2025
Supplement Date Received by Manufacturer11/11/2025
Initial Report FDA Received Date08/27/2025
Supplement Report FDA Received Date12/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown